MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 6.0 X 45; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 6.0 X 45; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 199721645
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: nkb, kwq, kwp, mnh, osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during a spine revision surgery, the head of the verse screws did not become poliaxial and the screwdriver could not be inserted to take out the screws.The locking screws and rods were removed.Another instrument was used to remove to remove the screws.There was a surgical delay of twenty (20) minutes.No fragments were generated.The procedure was completed successfully.There were no consequences to the patient.Concomitant device reported: rods (part number unknown, lot unknown, quantity unknown), locking screw/ set screw (part number unknown, lot unknown, quantity unknown), 5.5 exp verse screw 6.0 x 45 (part number 199721645, lot 269766, quantity 2), 5.5 exp verse screw 6.0 x 45 (part number 199721645, lot 218140, quantity 1), 5.5 exp verse screw 6.0 x 45 (part number 199721645, lot 240964, quantity 1), 5.5 exp verse screw 6.0 x 40 (part number 199721640, lot 226103, quantity 1), 5.5 exp verse screw 6.0 x 40 (part number 199721640, lot 256371, quantity 1), screwdriver (part number unknown, lot unknown, quantity 1).This report involves one (1) expedium verse spine system polyaxial screw 5.5 6.0 x 45mm.This is report 4 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted: investigation flow: functional/device interaction.Visual inspection: the 5.5 exp verse screw 6.0 x 45 (p/n: 199721645, lot number: 269766) was received at us cq.Visual inspection of the complaint device showed the head of the screw was locked in the monoaxial position.Per the system guide dsus/spn/0115/0747(1), the polyaxial screw converts to a monoaxial screw upon tightening of the set screw.The system guide indicates that exceeding the system torque may result in failure of the implant.Upon loosening of the set screw, the screw head should become mobile again.Functional test: a functional assessment was performed on the complaint device.The head of the screw was unable to be moved from the received position.The complaint was able to be replicated.Dimensional inspection: a dimensional inspection was not performed since it was not applicable to the complaint condition.Document/specification review: no design issues or discrepancies were identified.The complaint was confirmed.Investigation conclusion: this complaint is confirmed as the screw head is unable to move.A possible root cause is over-torquing of the set screws, however no definitive root cause could be identified.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the dhr of product code 199721645, lot 269766, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on january 27, 2020.Qty.428.The dhr was electronically reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE SCREW 6.0 X 45
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10540290
Report Number1526439-2020-01701
Device Sequence Number19623517
Product Code MNI
UDI-Device Identifier10705034442273
UDI-Public(01)10705034442273
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721645
Device Catalogue Number199721645
Device Lot Number269766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/22/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE SCREW 6.0 X 40; 5.5 EXP VERSE SCREW 6.0 X 40; 5.5 EXP VERSE SCREW 6.0 X 45; 5.5 EXP VERSE SCREW 6.0 X 45; 5.5 EXP VERSE SCREW 6.0 X 45; 5.5 EXP VERSE SCREW 6.0 X 45; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWDRIVERS; 5.5 EXP VERSE SCREW 6.0 X 40; 5.5 EXP VERSE SCREW 6.0 X 40; 5.5 EXP VERSE SCREW 6.0 X 45; 5.5 EXP VERSE SCREW 6.0 X 45; 5.5 EXP VERSE SCREW 6.0 X 45; 5.5 EXP VERSE SCREW 6.0 X 45; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWDRIVERS
Patient Age79 YR